Fentanyl pain patches are recalled

February 18, 2008

The U.S. Food and Drug Administration announced the recall of Fentanyl transdermal system patches due to a potential safety hazard.

Actavis Inc. announced 14 lots of the patches sold nationwide might have a fold-over defect that could cause the patch to leak and expose patients or caregivers directly to the fentanyl gel. The FDA said Fentanyl is a potent opioid medication and exposure to the gel might lead to serious adverse events, including respiratory depression and possible overdose, which may be fatal.

Anyone who comes in contact with fentanyl gel should thoroughly rinse exposed skin with large amounts of water only; do not use soap, the company said.

Fentanyl transdermal patches are indicated for the management of persistent, moderate to severe chronic pain that requires continuous, around the clock opioid administration for an extended period of time and that cannot be managed by other means.

Complete recall information, including lot numbers, is available at
www.fda.gov/oc/po/firmrecalls/actavis02_08.html>

Copyright 2008 by United Press International

Explore further: Fentanyl transdermal patch recall expanded

Related Stories

Recommended for you

Machine Translates Thoughts into Speech in Real Time

December 21, 2009

(PhysOrg.com) -- By implanting an electrode into the brain of a person with locked-in syndrome, scientists have demonstrated how to wirelessly transmit neural signals to a speech synthesizer. The "thought-to-speech" process ...

Quantum Theory May Explain Wishful Thinking

April 14, 2009

(PhysOrg.com) -- Humans don’t always make the most rational decisions. As studies have shown, even when logic and reasoning point in one direction, sometimes we chose the opposite route, motivated by personal bias or simply ...

0 comments

Please sign in to add a comment. Registration is free, and takes less than a minute. Read more

Click here to reset your password.
Sign in to get notified via email when new comments are made.